It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Inner Ear Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-17-2007, 10:53 AM   #1
Newbie
(female)
 
Join Date: Jul 2007
Location: MD, USA
Posts: 2
dbarr908 HB User
Question Eustachian tube problems with severe dizziness

For the past several years, I have had nasal allergies and use Allegra (daily) and Flonase (occasionally, since it sometimes causes nosebleeds). I have had occasional ear & sinus infections, but nothing that a round of antibiotics couldn't relieve. A few years ago, my left eustachian tube felt full for about 6 weeks and went away on its on (no dizziness at that time, just constant feeling of fullness and muffled noise). However, about 3 months ago, I developed a significant feeling of fullness and constant muffling noise in my left ear. While I was sitting at work, I began to feel very dizzy. I managed to drive myself home and saw the doctor that evening. I was prescribed antiobiotics and a 4-day round of prednisone. A few days after finishing the prednisone, the dizziness started to come back. I then received a 7-day dose of prednisone (you take several pills over the course of the first day, and the dosage gradually tapers off each day). Before I even completed the full 7 days, the dizziness came back again. My third course of prednisone was prescribed for 10 days, which finally relieved my problems for the past few months. Unfortunately, this past weekend my eustachian tube became clogged again. The following evening, right before I went to bed, I became extremely dizzy and felt worse when I tried to lie down. Within an hour I was vomiting. Yesterday I went back on yet another 10-day course of prednisone. I asked the doctor if a referral to an ENT was advisable at this point. She said that since it had been several months since my last incident, she did not think it was necessary yet, but that she would give me a referral if the dizziness comes back after completing the meds. I have a pretty strong feeling that it will, since my allergies get pretty bad in late summer with ragweed. The prednisone seems to be a temporary fix, but what can I do to prevent the dizziness and accompanying nausea? When the dizziness hits, it comes on very suddenly. I feel like I will need to race to the doctor every time my ear just slightly starts to feel stuffy, to avoid the more serious problems that interfere with my job and my family. Has anyone else had similar problems, and what treatments have worked?

 
Sponsors Lightbulb
   
Old 07-17-2007, 01:39 PM   #2
Member
(female)
 
Join Date: Mar 2005
Location: usa
Posts: 92
redsands HB User
Re: Eustachian tube problems with severe dizziness

Get yourself pronto to a good neuro otologist or a highly recommended board certified ent dr. you need some answers.

 
Old 07-19-2007, 11:08 AM   #3
Member
(female)
 
Join Date: Mar 2005
Location: usa
Posts: 92
redsands HB User
Re: Eustachian tube problems with severe dizziness

Quote:
Originally Posted by dbarr908 View Post
For the past several years, I have had nasal allergies and use Allegra (daily) and Flonase (occasionally, since it sometimes causes nosebleeds). I have had occasional ear & sinus infections, but nothing that a round of antibiotics couldn't relieve. A few years ago, my left eustachian tube felt full for about 6 weeks and went away on its on (no dizziness at that time, just constant feeling of fullness and muffled noise). However, about 3 months ago, I developed a significant feeling of fullness and constant muffling noise in my left ear. While I was sitting at work, I began to feel very dizzy. I managed to drive myself home and saw the doctor that evening. I was prescribed antiobiotics and a 4-day round of prednisone. A few days after finishing the prednisone, the dizziness started to come back. I then received a 7-day dose of prednisone (you take several pills over the course of the first day, and the dosage gradually tapers off each day). Before I even completed the full 7 days, the dizziness came back again. My third course of prednisone was prescribed for 10 days, which finally relieved my problems for the past few months. Unfortunately, this past weekend my eustachian tube became clogged again. The following evening, right before I went to bed, I became extremely dizzy and felt worse when I tried to lie down. Within an hour I was vomiting. Yesterday I went back on yet another 10-day course of prednisone. I asked the doctor if a referral to an ENT was advisable at this point. She said that since it had been several months since my last incident, she did not think it was necessary yet, but that she would give me a referral if the dizziness comes back after completing the meds. I have a pretty strong feeling that it will, since my allergies get pretty bad in late summer with ragweed. The prednisone seems to be a temporary fix, but what can I do to prevent the dizziness and accompanying nausea? When the dizziness hits, it comes on very suddenly. I feel like I will need to race to the doctor every time my ear just slightly starts to feel stuffy, to avoid the more serious problems that interfere with my job and my family. Has anyone else had similar problems, and what treatments have worked?
Dbarr
I am convincedf that my ear fullness and then the accompanying dizzies and nauseau are from a combination of allergies, and flying- it always happens then=( unless they find something bad on my MRI - had it today- just sitting here praying it is ok)- I would say- try and stay in the airconditiong and avoid going out side as much as possible, do you take Sudafed- that might help- if your dizziness continues - as your Dr. about the Epley Movement- if he doesn't know about that- then definitely find someone who does- it might help you- also- to do some vestibular exercises- I found it really helped me-
I really started to have some problems after I flew and exercising out doors.
so- that is my theory. - let me know how you are doing? does it bother you when you are in the car? I almost feel like I am back in the airplane- do you get pressure behind your ears? I can tell you that - anxiety does feed this syndrome- when I took just a quarter of an ativan( that is a tiny dose- I felt so much better- so - let me know how you are red

 
Old 07-19-2007, 12:01 PM   #4
Newbie
(female)
 
Join Date: Jul 2007
Location: MD, USA
Posts: 2
dbarr908 HB User
Re: Eustachian tube problems with severe dizziness

Redsands-
Thanks for your reply, and I sure hope your MRI results come back ok. I don't fly and I don't have the pressure behind my ears as you described. My ear fullness seems to occur when I've had the sniffles for several days. Prior to my most recent dizzy spell, I've had several instances when my ear had a slightly full feeling for a day or two and went away on its own. Since the vertigo is a new symptom for me, I don't know much about vestibular exercises. My main concern is what to do about the sudden dizziness when it strikes, especially when it is necessary for me to drive. I've been back on the prednisone for a few days now. My ear is starting to feel better and the dizziness has passed for the most part, I just feel like my head is in a fog (probably lack of sleep).

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Roaring tinnitus - Patulous eustachian tube? paul2009 Ear, Nose & Throat 10 08-29-2011 01:32 PM
Deviated Septum cause Eustachian Tube Dysfunction? kevinstj007 Ear, Nose & Throat 9 12-30-2009 08:26 PM
Eustachian Tube Dysfunction caused by Bruxism lefta Inner Ear Disorders 128 10-21-2007 09:06 PM
Eustachian Tube Catheter vernon123 Hearing Disorders 34 08-22-2007 04:46 AM
ear infection with eustachian tube problem Andrea Love Inner Ear Disorders 123 03-22-2007 09:25 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!